Heparin-induced thrombocytopenia: a serious complication of heparin therapy for acute stroke.

@article{Kawano2008HeparininducedTA,
  title={Heparin-induced thrombocytopenia: a serious complication of heparin therapy for acute stroke.},
  author={Hiroyuki Kawano and Kohichirou Toyoda and Shigeki Miyata and Haruko Yamamoto and Akira Okamoto and Isami Kakutani and Jeanine M. Walenga and Hiroaki Naritomi and Kazuo Minematsu},
  journal={Cerebrovascular diseases},
  year={2008},
  volume={26 6},
  pages={
          641-9
        }
}
BACKGROUND Despite the lack of supporting evidence, unfractionated heparin (UFH) is frequently given to acute ischemic stroke patients. This study was designed to determine the incidence of heparin-induced thrombocytopenia (HIT) during acute stroke and to elucidate the clinical features of stroke patients with HIT. METHODS Of 1,078 consecutive patients with acute ischemic stroke, 392 were given intravenous UFH. Ten of these developed prominent thrombocytopenia without any other underlying… CONTINUE READING
BETA

Similar Papers